Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 2:49 PM CDT for Holmes County, Jackson County, Washington County, Florida; Geneva County, Alabama. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 2:49 PM CDT (19:49 UTC)
- Expired
- Jun 3, 2018, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:54 PM CDT | TSTM WND DMG | 2 Ssw Tendil Crossing, FL | TREE DOWN OVER HWY 173 NEAR JOHN LANE RD. |
| Jun 3, 2:55 PM CDT | TSTM WND DMG | Graceville, FL | TREES DOWN IN THE GRACEVILLE AREA. |
| Jun 3, 3:00 PM CDT | TSTM WND DMG | Campbellton, FL | TREES DOWN IN THE CAMPBELLTON AREA. |
| Jun 3, 3:09 PM CDT | TSTM WND DMG | 2 Wnw Esto, FL | TREES REPORTED DOWN BETWEEN ESTO AND PITMAN, WITH ONE ON A HOUSE. |
| Jun 3, 3:19 PM CDT | TSTM WND GST 35 | Tricounty Airport, FL | ASOS STATION 1J0, TRICOUNTY AIRPORT REPORTED A PEAK GUST OF 35 MPH. |
| Jun 3, 3:26 PM CDT | TSTM WND DMG | Cottondale, FL | TREES REPORTED DOWN AROUND COTTONDALE. |
| Jun 3, 3:31 PM CDT | TSTM WND DMG | Chipley, FL | TREES AND POWER LINES DOWN IN CHIPLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WUUS52 KTAE 031949
SVRTAE
ALC061-FLC059-063-133-032045-
/O.NEW.KTAE.SV.W.0056.180603T1949Z-180603T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
249 PM CDT SUN JUN 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Geneva County in southeastern Alabama...
Northwestern Jackson County in the Panhandle of Florida...
Central Holmes County in the Panhandle of Florida...
Northeastern Washington County in the Panhandle of Florida...
* Until 345 PM CDT.
* At 249 PM CDT, a severe thunderstorm was located near Graceville,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chipley, Graceville, Bonifay, Cottondale, Esto, Campbellton, Noma,
Black, Richter Crossroads, Kellys Crossroads, Tendil Crossing,
Gritney, Holland Crossroads, Cobb Crossroads, Smith Crossroads,
Jacobs, Izagora, Noma Junction, Bahoma and Ellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3110 8582 3106 8569 3101 8558 3099 8536
3075 8527 3074 8556 3081 8587
TIME...MOT...LOC 1949Z 344DEG 10KT 3094 8558
HAIL...1.00IN
WIND...60MPH
$$
ADL1 follow-up statement
838
WWUS52 KTAE 032023
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
323 PM CDT SUN JUN 3 2018
ALC061-032033-
/O.CAN.KTAE.SV.W.0056.000000T0000Z-180603T2045Z/
Geneva AL-
323 PM CDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GENEVA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3099 8572 3093 8547 3093 8534 3075 8527
3074 8556 3082 8569
TIME...MOT...LOC 2023Z 344DEG 10KT 3085 8555
$$
FLC059-063-133-032045-
/O.CON.KTAE.SV.W.0056.000000T0000Z-180603T2045Z/
Jackson FL-Holmes FL-Washington FL-
323 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN JACKSON...NORTHEASTERN HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES...
At 323 PM CDT, a severe thunderstorm was located near Chipley, moving
south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chipley, Cottondale, Esto, Holland Crossroads, Richter Crossroads,
Jacob City, Chipley Municipal Airport, Holmes County Airport, Ards
Crossroads, Cottondale Airport, Jacobs and Bahoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8572 3093 8547 3093 8534 3075 8527
3074 8556 3082 8569
TIME...MOT...LOC 2023Z 344DEG 10KT 3085 8555
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:39 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 3, 1:39 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
239 PM EDT Sun Jun 3 2018
.NEAR TERM [Through Tonight]...
A cold front will push through most of the Tri-state area from
northwest to southeast overnight. Showers and thunderstorms will
continue to develop for the remainder of this afternoon. Some of
the CAM guidance shows another area of convection developing along
and just ahead of the cold front moving into our CWA this
evening. A few of the storm may be strong to briefly severe. Lows
will range from the upper 60s northwest to mid 70s southeast.
.SHORT TERM [Monday Through Tuesday Night]...
Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.
.LONG TERM [Wednesday Through Sunday]...
A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.
&&
.AVIATION [Through 18Z Monday]...
Showers and thunderstorms are beginning to develop early this
afternoon but coverage is expected to be much less than what we
saw yesterday. Went VCTS at all TAF sites for the remainder of
this afternoon into the early evening. A cold front will push
through the region overnight into early Monday with winds shifting
to the northwest behind the front.
&&
.MARINE...
Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.
&&
.FIRE WEATHER...
Red Flag conditions are not expected over the next several
days.
&&
.HYDROLOGY...
The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 65 92 68 / 30 10 0 0 0
Panama City 76 88 71 86 74 / 30 10 0 0 0
Dothan 70 88 65 89 68 / 40 0 0 0 0
Albany 71 89 65 89 67 / 30 0 0 0 0
Valdosta 73 91 64 90 67 / 30 10 0 0 0
Cross City 76 90 68 90 69 / 30 30 0 0 0
Apalachicola 76 89 70 87 73 / 30 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Barry
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...SchollIn the hours before
Special weather statement, Jun 3, 1:24 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
224 PM EDT SUN JUN 3 2018
FLZ012>014-026-112-114-031930-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-
224 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR GULF...EASTERN BAY...SOUTHWESTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND SOUTHWESTERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 330 PM EDT/230 PM CDT/...
At 223 PM EDT/123 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Mexico Beach, Hiland
Park, Stonemill Creek, Tyndall Air Force Base, Parker, Wewahitchka,
Honeyville, Southport, Allanton, Cedar Grove, Chipola Cutoff, Dirego
Park, College Station, Bayou George, Camp Flowers and Overstreet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 8581 3044 8562 3044 8559 3006 8497
2980 8520
TIME...MOT...LOC 1823Z 311DEG 28KT 3020 8558
22-BARRYSpecial weather statement, Jun 3, 2:44 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
244 PM CDT SUN JUN 3 2018
ALZ068-069-FLZ009>011-032030-
Houston AL-Geneva AL-Holmes FL-Jackson FL-Washington FL-
244 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...SOUTH CENTRAL
HOUSTON...NORTHWESTERN JACKSON...EASTERN HOLMES AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 330 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cottonwood to 6 miles southwest of Graceville
to 6 miles north of Geneva. Movement was southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cottonwood, Chipley, Graceville, Geneva, Bonifay, Malone, Cottondale,
Greenwood, Esto, Madrid, Campbellton, Noma, Black, Richter
Crossroads, Kellys Crossroads, Grangeburg, Garretts Crossroads,
Tendil Crossing, Southern Junction and Geneva Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3117 8585 3100 8562 3111 8531 3090 8511
3068 8560 3093 8591
TIME...MOT...LOC 1944Z 305DEG 15KT 3103 8531 3088 8556 3113 8586
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:27 PM CDT | Special Marine Warning | TAE | 29 min | |
| Jun 3, 9:01 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Jun 3, 9:17 AM CDT | Flash Flood Warning | TAE | Dixie | 3 hr |
| Jun 3, 1:24 PM CDT | Special Weather Statement | TAE | Bay, Gulf | 66 min |
| Jun 3, 2:13 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 3, 2:44 PM CDT | Special Weather Statement | TAE | Holmes | 46 min |
| Jun 3, 3:06 PM CDT | Special Marine Warning | TAE | 54 min | |
| Jun 3, 3:20 PM CDT | Special Weather Statement | TAE | Jackson | 55 min |
| Jun 3, 3:40 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Liberty, Washington | 50 min |
| Jun 3, 3:53 PM CDT | Special Weather Statement | TAE | Lafayette | 52 min |
| Jun 3, 4:19 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| Jun 3, 4:23 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 52 min |
| Jun 3, 4:24 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 51 min |
| Jun 3, 4:53 PM CDT | Special Marine Warning | TAE | 67 min | |
| Jun 3, 4:59 PM CDT | Special Weather Statement | TAE | Lafayette | 31 min |
| Jun 3, 5:08 PM CDT | Special Weather Statement | TAE | Bay | 52 min |
| Jun 3, 5:14 PM CDT | Special Weather Statement | TAE | Bay | 46 min |
| Jun 3, 5:43 PM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jun 3, 6:03 PM CDT | Special Weather Statement | TAE | Bay | 57 min |
| Jun 3, 6:17 PM CDT | Special Marine Warning | TAE | 58 min | |
| Jun 3, 6:27 PM CDT | Special Weather Statement | TAE | Bay | 48 min |
| Jun 3, 6:34 PM CDT | Special Weather Statement | TAE | Coffee, Dale | 56 min |
| Jun 3, 6:48 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.